Bug#976235: enlightenment: e switches off screen|monitor
rvandegrift at debian.org
Sat Dec 19 06:27:52 GMT 2020
On Sat, Dec 19, 2020 at 12:32:47AM +0100, enno wrote:
> First thanks for hangin on. And no, it's definitely not in a suspend/resume
> cycle--i cold boot into the system, and the problem is there. Still not
> understood, especially the strange flicker between screen on and off. But as
> I'm not a LCD technician I haven't a clue, if this is just backlight off or
> whatever effect it may be. But as stated before, the LCD display is black,
> but all standard 7 VTs are there and listening to my entries via
> keyboard--well confirmed I have so far VT1 to VT3, but I don't suppose it
> could be different on VT4 to 6. Presumably VT7 is working too, but that is a
> wee bit difficult to test without seeing the mouse pointer.
Do your backlight keys work? E24 has introduced additional screen dimming, and
it will dim the backlight fully. Maybe there's a strange interaction between
your video card's brightness control and E's behavior.
It's possible to disable this, but it'll be hard without ever getting an E
session going. To try disabling by hand:
1) apt install libeet-bin
2) vieet ~/.e/e/config/standard/e_comp.cfg config
3) Search for "nofade"
4) Change the value from 0 to 1. The line should be:
value "nofade" uchar: 1;
> In the past I had some difficulties with a certain release of i can't really
> remember, i think it was aptitude back then, which after some package updates
> stopped working properly. Some people from the debian response team said
> they were surprised that my system was working at all, because of some very
> old packages combined with a lot of the testing suite. They suggested to
> upgrade the whole system. After that, aptitude worked. And yes, this might
> be some sort of solution in this case as well. But I still doubt that this
> Windows kind of solution is the ultimate debian way: Reinstall.
According to the info included in your bug report, your apt prefers testing and
has the expected versions of E & EFL from testing. That all seems pretty
normal. So I don't expect reinstalling anything will help.
More information about the Pkg-e-devel